Alert archive / Kentucky / Freeze Warnings in 2016

Freeze Warning 4, NWS Louisville, KY

April 8, 201610 counties in Indiana; 49 counties in Kentucky

NWS Louisville, KY issued this freeze warning at Apr 8, 2016, 3:44 AM EDT for 10 counties in Indiana; 49 counties in Kentucky. It took effect at Apr 9, 2016, 2:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 8, 2016, 3:44 AM EDT (07:44 UTC)
In effect from
Apr 9, 2016, 2:00 AM EDT
Expired
Apr 9, 2016, 10:00 AM EDT
In force
8 hr
Issued by
NWS Louisville, KY
All 59 counties

Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Logan County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY, Woodford County, KY

The radar

The Louisville radar (KLVX), 43 km from the middle of the area, began a volume at 07:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2016-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2016-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
1989 m above ground
0-6 km bulk shear
110 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

187 
WWUS73 KLMK 080744
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
344 AM EDT FRI APR 8 2016

...FREEZING TEMPERATURES EXPECTED TONIGHT...
...HARD FREEZE LIKELY IN PORTIONS OF SOUTHERN INDIANA AND THE
BLUEGRASS REGION...

.UNSEASONABLY COLD NIGHTS WILL CONTINUE THROUGH THE WEEKEND.
TONIGHT WILL BE THE COLDEST NIGHT FOR MOST LOCATIONS...WITH
TEMPERATURES BELOW FREEZING THROUGHOUT THE AREA AND A HARD FREEZE
LIKELY OVER THE BLUEGRASS REGION AND IN SOUTHERN INDIANA. 

INZ079-KYZ032-033-035>037-040>043-048-049-057-081400-
/O.UPG.KLMK.FZ.A.0005.160409T0600Z-160409T1400Z/
/O.NEW.KLMK.FZ.W.0004.160409T0600Z-160409T1400Z/
/O.CON.KLMK.FZ.W.0003.000000T0000Z-160408T1300Z/
JEFFERSON-TRIMBLE-HENRY-FRANKLIN-SCOTT-HARRISON-WOODFORD-FAYETTE-
BOURBON-NICHOLAS-JESSAMINE-CLARK-MADISON-
INCLUDING THE CITIES OF...MADISON...BEDFORD...MILTON...
NEW CASTLE...FRANKFORT...GEORGETOWN...CYNTHIANA...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...NICHOLASVILLE...WINCHESTER...
RICHMOND
344 AM EDT FRI APR 8 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EDT SATURDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURE...LOWS NEAR 32 DEGREES THIS MORNING. LOWS IN THE
  UPPER 20S TONIGHT...WITH SEVERAL HOURS AT OR BELOW 30 DEGREES.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

INZ076>078-083-084-089>092-KYZ023>031-034-038-039-045>047-053>056-
061>067-070>078-081-082-081400-
/O.UPG.KLMK.FZ.A.0005.160409T0600Z-160409T1400Z/
/O.NEW.KLMK.FZ.W.0004.160409T0600Z-160409T1400Z/
ORANGE-WASHINGTON-SCOTT-DUBOIS-CRAWFORD-PERRY-HARRISON-FLOYD-
CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT-
JEFFERSON-OLDHAM-SHELBY-SPENCER-ANDERSON-NELSON-MERCER-LARUE-
MARION-BOYLE-GARRARD-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-
LINCOLN-LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-
RUSSELL-CUMBERLAND-CLINTON-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...JASPER...
ENGLISH...TELL CITY...CORYDON...NEW ALBANY...JEFFERSONVILLE...
LEWISPORT...HAWESVILLE...HARDINSBURG...BRANDENBURG...HARTFORD...
LEITCHFIELD...ELIZABETHTOWN...SHEPHERDSVILLE...LOUISVILLE...
LA GRANGE...SHELBYVILLE...TAYLORSVILLE...LAWRENCEBURG...
BARDSTOWN...SPRINGFIELD...HARRODSBURG...HODGENVILLE...LEBANON...
DANVILLE...LANCASTER...MORGANTOWN...BROWNSVILLE...HORSE CAVE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW...
TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...
ALBANY
344 AM EDT FRI APR 8 2016 /244 AM CDT FRI APR 8 2016/

...FREEZE WARNING IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 10 AM EDT
/9 AM CDT/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 10 AM
EDT /9 AM CDT/ SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT.

* TEMPERATURE...LOWS 27 TO 31 DEGREES...WITH READINGS AT OR BELOW
  30 FOR SEVERAL HOURS IN PORTIONS OF SOUTHERN INDIANA. 

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

RAS
4 follow-up statements
345 
WWUS73 KLMK 081315
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
915 AM EDT FRI APR 8 2016

...FREEZING TEMPERATURES EXPECTED TONIGHT... 
...HARD FREEZE LIKELY IN PORTIONS OF SOUTHERN INDIANA AND THE
BLUEGRASS REGION...

.UNSEASONABLY COLD NIGHTS WILL CONTINUE THROUGH THE WEEKEND.
TONIGHT WILL BE THE COLDEST NIGHT FOR MOST LOCATIONS...WITH
TEMPERATURES BELOW FREEZING THROUGHOUT THE AREA AND A HARD FREEZE
LIKELY OVER THE BLUEGRASS REGION AND IN SOUTHERN INDIANA.

INZ079-KYZ032-033-035>037-040>043-048-049-057-082100-
/O.EXP.KLMK.FZ.W.0003.000000T0000Z-160408T1300Z/
/O.CON.KLMK.FZ.W.0004.160409T0600Z-160409T1400Z/
JEFFERSON-TRIMBLE-HENRY-FRANKLIN-SCOTT-HARRISON-WOODFORD-FAYETTE-
BOURBON-NICHOLAS-JESSAMINE-CLARK-MADISON-
INCLUDING THE CITIES OF...MADISON...BEDFORD...MILTON...
NEW CASTLE...FRANKFORT...GEORGETOWN...CYNTHIANA...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...NICHOLASVILLE...WINCHESTER...
RICHMOND
915 AM EDT FRI APR 8 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT
SATURDAY...
...FREEZE WARNING FOR THIS MORNING HAS EXPIRED...

* TEMPERATURE...LOWS IN THE UPPER 20S TONIGHT...WITH SEVERAL
  HOURS AT OR BELOW 30 DEGREES.

* IMPACTS...SENSITIVE VEGETATION WILL BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

INZ076>078-083-084-089>092-KYZ023>031-034-038-039-045>047-053>056-
061>067-070>078-081-082-082100-
/O.CON.KLMK.FZ.W.0004.160409T0600Z-160409T1400Z/
ORANGE-WASHINGTON-SCOTT-DUBOIS-CRAWFORD-PERRY-HARRISON-FLOYD-
CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT-
JEFFERSON-OLDHAM-SHELBY-SPENCER-ANDERSON-NELSON-MERCER-LARUE-
MARION-BOYLE-GARRARD-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-
LINCOLN-LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-
RUSSELL-CUMBERLAND-CLINTON-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...JASPER...
ENGLISH...TELL CITY...CORYDON...NEW ALBANY...JEFFERSONVILLE...
LEWISPORT...HAWESVILLE...HARDINSBURG...BRANDENBURG...HARTFORD...
LEITCHFIELD...ELIZABETHTOWN...SHEPHERDSVILLE...LOUISVILLE...
LA GRANGE...SHELBYVILLE...TAYLORSVILLE...LAWRENCEBURG...
BARDSTOWN...SPRINGFIELD...HARRODSBURG...HODGENVILLE...LEBANON...
DANVILLE...LANCASTER...MORGANTOWN...BROWNSVILLE...HORSE CAVE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW...
TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...
ALBANY
915 AM EDT FRI APR 8 2016 /815 AM CDT FRI APR 8 2016/

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO
10 AM EDT /9 AM CDT/ SATURDAY...

* TEMPERATURE...LOWS 27 TO 31 DEGREES...WITH READINGS AT OR 
  BELOW 30 FOR SEVERAL HOURS IN PORTIONS OF SOUTHERN INDIANA. 

* IMPACTS...SENSITIVE VEGETATION WILL BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

AMS
959 
WWUS73 KLMK 081950
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
350 PM EDT FRI APR 8 2016

...FREEZING TEMPERATURES EXPECTED TONIGHT... 
...HARD FREEZE LIKELY IN PORTIONS OF SOUTHERN INDIANA AND THE
BLUEGRASS REGION...
...POTENTIAL FOR ANOTHER FREEZE SATURDAY NIGHT AND SUNDAY
MORNING...

.UNSEASONABLY COLD NIGHTS WILL CONTINUE THROUGH THE WEEKEND.
TONIGHT WILL BE THE COLDEST NIGHT FOR MOST LOCATIONS...WITH
TEMPERATURES BELOW FREEZING THROUGHOUT THE AREA AND A HARD FREEZE
LIKELY OVER THE BLUEGRASS REGION AND IN SOUTHERN INDIANA.

SUB-FREEZING TEMPERATURES ARE ALSO LOOKING MORE LIKELY FOR
PORTIONS OF SOUTHERN INDIANA AND CENTRAL KENTUCKY SATURDAY NIGHT
INTO SUNDAY MORNING.

INZ076>079-084-090>092-KYZ025-028>043-045>049-053>057-063>067-
074>078-081-082-090900-
/O.NEW.KLMK.FZ.A.0006.160410T0600Z-160410T1400Z/
/O.CON.KLMK.FZ.W.0004.160409T0600Z-160409T1400Z/
ORANGE-WASHINGTON-SCOTT-JEFFERSON-CRAWFORD-HARRISON-FLOYD-CLARK-
MEADE-HARDIN-BULLITT-OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-
ANDERSON-WOODFORD-FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-
JESSAMINE-LARUE-MARION-BOYLE-GARRARD-MADISON-HART-GREEN-TAYLOR-
CASEY-LINCOLN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL-CUMBERLAND-
CLINTON-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
ENGLISH...CORYDON...NEW ALBANY...JEFFERSONVILLE...BRANDENBURG...
ELIZABETHTOWN...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...MILTON...NEW CASTLE...SHELBYVILLE...FRANKFORT...
GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...
VERSAILLES...LEXINGTON...PARIS...CARLISLE...BARDSTOWN...
SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER...
HODGENVILLE...LEBANON...DANVILLE...LANCASTER...RICHMOND...
HORSE CAVE...GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...
GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...
BURKESVILLE...ALBANY
350 PM EDT FRI APR 8 2016 /250 PM CDT FRI APR 8 2016/

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO
10 AM EDT /9 AM CDT/ SATURDAY...
...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY MORNING. 

* TEMPERATURE...LOWS 26 TO 32 DEGREES TONIGHT...WITH READINGS AT
  OR BELOW 30 FOR SEVERAL HOURS IN PORTIONS OF SOUTHERN INDIANA
  AND THE BLUEGRASS REGION. SUB-FREEZING LOW TEMPERATURES POSSIBLE
  AGAIN SATURDAY NIGHT INTO SUNDAY MORNING.

* IMPACTS...SENSITIVE VEGETATION WILL BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

INZ083-089-KYZ023-024-026-027-061-062-070>073-090900-
/O.CON.KLMK.FZ.W.0004.160409T0600Z-160409T1400Z/
DUBOIS-PERRY-HANCOCK-BRECKINRIDGE-OHIO-GRAYSON-BUTLER-EDMONSON-
LOGAN-WARREN-SIMPSON-ALLEN-
INCLUDING THE CITIES OF...JASPER...TELL CITY...LEWISPORT...
HAWESVILLE...HARDINSBURG...HARTFORD...LEITCHFIELD...MORGANTOWN...
BROWNSVILLE...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
PROVIDENCE...SCOTTSVILLE
250 PM CDT FRI APR 8 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
SATURDAY...

* TEMPERATURE...LOWS 27 TO 32 DEGREES...WITH READINGS AT OR BELOW
  30 FOR SEVERAL HOURS IN PORTIONS OF SOUTHERN INDIANA.

* IMPACTS...SENSITIVE VEGETATION WILL BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

AMS
975 
WWUS73 KLMK 090757
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
357 AM EDT SAT APR 9 2016

...SUB-FREEZING TEMPERATURES EXPECTED AGAIN TONIGHT...
...HARD FREEZE LIKELY IN PORTIONS OF THE BLUEGRASS REGION...

.TEMPERATURES WILL AGAIN DROP BELOW FREEZING TONIGHT IN PORTIONS
OF SOUTHERN INDIANA AND CENTRAL KENTUCKY. A HARD FREEZE IS LIKELY
IN PARTS OF THE BLUEGRASS REGION...WHERE TEMPERATURES WILL DROP
BELOW FREEZING AROUND MIDNIGHT AND REMAIN THERE FOR SEVERAL HOURS. 

INZ076>079-084-090>092-KYZ025-028>043-045>049-053>057-063>067-
074>078-081-082-091600-
/O.UPG.KLMK.FZ.A.0006.160410T0600Z-160410T1400Z/
/O.NEW.KLMK.FZ.W.0005.160410T0400Z-160410T1300Z/
/O.CON.KLMK.FZ.W.0004.000000T0000Z-160409T1400Z/
ORANGE-WASHINGTON-SCOTT-JEFFERSON-CRAWFORD-HARRISON-FLOYD-CLARK-
MEADE-HARDIN-BULLITT-OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-
ANDERSON-WOODFORD-FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-
JESSAMINE-LARUE-MARION-BOYLE-GARRARD-MADISON-HART-GREEN-TAYLOR-
CASEY-LINCOLN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL-CUMBERLAND-
CLINTON-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
ENGLISH...CORYDON...NEW ALBANY...JEFFERSONVILLE...BRANDENBURG...
ELIZABETHTOWN...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...MILTON...NEW CASTLE...SHELBYVILLE...FRANKFORT...
GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...
VERSAILLES...LEXINGTON...PARIS...CARLISLE...BARDSTOWN...
SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER...
HODGENVILLE...LEBANON...DANVILLE...LANCASTER...RICHMOND...
HORSE CAVE...GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...
GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...
BURKESVILLE...ALBANY
357 AM EDT SAT APR 9 2016 /257 AM CDT SAT APR 9 2016/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT /9 AM CDT/
THIS MORNING...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT
TO 9 AM EDT /8 AM CDT/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/
TONIGHT TO 9 AM EDT /8 AM CDT/ SUNDAY. THE FREEZE WATCH IS NO
LONGER IN EFFECT. 

* TEMPERATURE...LOWS 28 TO 32 DEGREES THIS MORNING...WITH A HARD
  FREEZE STILL POSSIBLE ACROSS THE BLUEGRASS. LOWS TONIGHT 28 TO
  32 DEGREES...WITH COLDEST TEMPERATURES AND LIKELY HARD FREEZE
  EAST OF A FRANKFORT TO DANVILLE LINE.

* IMPACTS...SENSITIVE VEGETATION WILL BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

INZ083-089-KYZ023-024-026-027-061-062-070>073-091400-
/O.CON.KLMK.FZ.W.0004.000000T0000Z-160409T1400Z/
DUBOIS-PERRY-HANCOCK-BRECKINRIDGE-OHIO-GRAYSON-BUTLER-EDMONSON-
LOGAN-WARREN-SIMPSON-ALLEN-
INCLUDING THE CITIES OF...JASPER...TELL CITY...LEWISPORT...
HAWESVILLE...HARDINSBURG...HARTFORD...LEITCHFIELD...MORGANTOWN...
BROWNSVILLE...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
PROVIDENCE...SCOTTSVILLE
257 AM CDT SAT APR 9 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURE...LOWS AROUND 32 DEGREES.

* IMPACTS...SENSITIVE VEGETATION WILL BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

RAS
730 
WWUS73 KLMK 091358
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
958 AM EDT SAT APR 9 2016

...SUB-FREEZING TEMPERATURES EXPECTED AGAIN TONIGHT... ...HARD
FREEZE LIKELY IN PORTIONS OF THE BLUEGRASS REGION...

.TEMPERATURES WILL AGAIN DROP BELOW FREEZING TONIGHT IN PORTIONS
OF SOUTHERN INDIANA AND CENTRAL KENTUCKY. A HARD FREEZE IS LIKELY
IN PARTS OF THE BLUEGRASS REGION...WHERE TEMPERATURES WILL DROP
BELOW FREEZING AROUND MIDNIGHT AND REMAIN THERE FOR SEVERAL
HOURS.

INZ076>079-084-090>092-KYZ025-028>043-045>049-053>057-063>067-
074>078-081-082-092100-
/O.EXP.KLMK.FZ.W.0004.000000T0000Z-160409T1400Z/
/O.CON.KLMK.FZ.W.0005.160410T0400Z-160410T1300Z/
ORANGE-WASHINGTON-SCOTT-JEFFERSON-CRAWFORD-HARRISON-FLOYD-CLARK-
MEADE-HARDIN-BULLITT-OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-
ANDERSON-WOODFORD-FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-
JESSAMINE-LARUE-MARION-BOYLE-GARRARD-MADISON-HART-GREEN-TAYLOR-
CASEY-LINCOLN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL-CUMBERLAND-
CLINTON-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
ENGLISH...CORYDON...NEW ALBANY...JEFFERSONVILLE...BRANDENBURG...
ELIZABETHTOWN...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...MILTON...NEW CASTLE...SHELBYVILLE...FRANKFORT...
GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...
VERSAILLES...LEXINGTON...PARIS...CARLISLE...BARDSTOWN...
SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER...
HODGENVILLE...LEBANON...DANVILLE...LANCASTER...RICHMOND...
HORSE CAVE...GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...
GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...
BURKESVILLE...ALBANY
958 AM EDT SAT APR 9 2016 /858 AM CDT SAT APR 9 2016/

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/
TONIGHT TO 9 AM EDT /8 AM CDT/ SUNDAY...
...FREEZE WARNING WILL EXPIRE AT 10 AM EDT /9 AM CDT/ THIS
MORNING...

* TEMPERATURE...LOWS TONIGHT 28 TO 32 DEGREES...WITH COLDEST
  TEMPERATURES AND LIKELY HARD FREEZE EAST OF A FRANKFORT TO
  DANVILLE LINE.

* IMPACTS...SENSITIVE VEGETATION WILL BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

INZ083-089-KYZ023-024-026-027-061-062-070>073-091500-
/O.EXP.KLMK.FZ.W.0004.000000T0000Z-160409T1400Z/
DUBOIS-PERRY-HANCOCK-BRECKINRIDGE-OHIO-GRAYSON-BUTLER-EDMONSON-
LOGAN-WARREN-SIMPSON-ALLEN-
INCLUDING THE CITIES OF...JASPER...TELL CITY...LEWISPORT...
HAWESVILLE...HARDINSBURG...HARTFORD...LEITCHFIELD...MORGANTOWN...
BROWNSVILLE...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
PROVIDENCE...SCOTTSVILLE
858 AM CDT SAT APR 9 2016

...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING...

TEMPERATURES HAVE RISEN ABOVE FREEZING THIS MORNING...THUS THE
THREAT TO VEGETATION HAS ENDED.

$$

KJD

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this freeze warning went out at Apr 8, 2:56 AM EDT, 48 minutes earlier.

Area forecast discussion, Apr 8, 2:56 AM EDT, 48 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
256 AM EDT FRI APR 8 2016

.SHORT TERM (Now through Saturday)...
Issued at 255 AM EDT Fri Apr 8 2016

Mother Nature's familiar refrain for this spring rings true, as the
main challenges once again are wind gusts this afternoon and
potential freeze tonight into Sat morning.

Main weather player is an upper-level wave diving out of the Upper
Midwest to reinforce the eastern CONUS trof. Surface reflection is
not as strong as some of the recent Clippers, but we're still seeing
precip over the Upper Mississippi Valley, and this is generally well
handled by the models.

As this disturbance deepens and moves ESE this morning, precip will
break out southward into the Ohio Valley by late morning, but some
question as to how quickly mid-level moisture will be available.
Therefore POPs are limited to chance in parts of west-central and
south-central Kentucky, with low-end likely POPs mainly across the
Bluegrass. Steep lapse rates and low freezing levels could yield
some small hail, and a rumble of thunder will be possible as well.

Gradient really tightens behind the departing precip shield, and
we'll have a brief surge of west winds that will again be quite
close to advisory thresholds late this afternoon into early evening.
It's a narrow window that has both the gradient and the stronger
mixing to support 40+ mph gusts, but certainly 35 mph gusts will be
fairly common late this afternoon. At this time we'll cover it with
a Special Weather Statement, given that it would be a marginal
advisory and exact timing is a bit uncertain.

Other main story is cold temps, especially late tonight into Sat
morning. Cold advection will drag unseasonably cold air into the
Ohio Valley, with the mixy boundary layer as the only factor to save
us from significant frost. However, forecast lows in the upper 20s
across much of the area, and at or below freezing clear down to the
Tennessee border, are enough to upgrade tonight's Freeze Watch to a
Freeze Warning. A hard freeze is possible especially across portions
of southern Indiana and the Bluegrass, but the wind will keep temps
fairly uniform.

High pressure finally settles in on Saturday, but the thermal trof
overhead will drop 850mb temps close to -10C, so we'll need some
strong April sun to even squeeze out forecast highs in the mid/upper
40s.

.LONG TERM (Saturday Night through Thursday)...
Issued at 255 AM EDT Fri Apr 8 2016

The main forecast concern in the long term is the freeze potential
Saturday night, followed by precipitation chances Sunday into early
next week.

High pressure overhead late Saturday will start to retreat into
eastern Kentucky as the night progresses. Light winds will allow
temps to drop quickly Saturday evening, and we'll see a greater
spread between the urban areas and the sheltered rural valleys. Sub-
freezing temps are a good bet across the Bluegrass, but return flow
developing after midnight will put the brakes on radiational
cooling, especially west of I-65. Also we have enough headline and
near-headline events to discuss first, so we'll save any headlines
for at least one more cycle.

Will be a wet start to the work week as low pressure working through
the Great Lakes drives a cold front into the Ohio Valley. Will ramp
precip chances up late Sunday, with likely to categorical POPs
across much of the area Sunday night and continuing through Monday
night as the front makes very slow progress across the area.

Southern stream wave will finally kick the front to our south and
east on Tuesday, giving way to an amplifying pattern with a building
ridge over the middle of the CONUS for the latter half of the week.
Expect a few days of dry weather with temps recovering to near or
above seasonal normals.

&&

.AVIATION (06Z TAF Update)...
Updated at 1244 AM EDT Fri Apr 8 2016

Winds will once again be the main concern for this TAF period.
Northwesterly winds tonight continue to diminish and will be
shifting to more of a WSW direction before dawn. A disturbance will
then sweep through the region during the morning and early afternoon
bringing with it a chance for showers. Will include around 4 hours
of -SHRA at each TAF site with the disturbance moving through. Winds
this morning will increase and become gusty. They will then increase
even more during the late afternoon to early evening hours as
precipitation moves off to the east. Sustained WNW winds this
afternoon will be in the 18-25 knot range with gusts of 30-35 knots
at times. These gusts should diminish after sunset.

&&

.LMK Watches/Warnings/Advisories...
KY...Freeze Warning from 2 AM EDT /1 AM CDT/ to 10 AM EDT /9 AM CDT/
     Saturday for KYZ023>043-045>049-053>057-061>067-070>078-081-
     082.

     Freeze Warning until 9 AM EDT this morning for KYZ032-033-
     035>037-040>043-048-049-057.

IN...Freeze Warning from 2 AM EDT /1 AM CDT/ to 10 AM EDT /9 AM CDT/
     Saturday for INZ076>079-083-084-089>092.

     Freeze Warning until 9 AM EDT this morning for INZ079.

&&

Short Term........RAS
Long Term.........RAS
Aviation..........EER
Hazardous weather outlook, Apr 8, 3:35 AM EDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
335 AM EDT FRI APR 8 2016

INZ076>078-083-084-089>092-KYZ023>031-034-038-039-045>047-053>056-
061>067-070>078-081-082-090745-
ORANGE-WASHINGTON-SCOTT-DUBOIS-CRAWFORD-PERRY-HARRISON-FLOYD-CLARK-
HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT-JEFFERSON-
OLDHAM-SHELBY-SPENCER-ANDERSON-NELSON-MERCER-LARUE-MARION-BOYLE-
GARRARD-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN-LOGAN-WARREN-
SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL-CUMBERLAND-
CLINTON-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...JASPER...
ENGLISH...TELL CITY...CORYDON...NEW ALBANY...JEFFERSONVILLE...
LEWISPORT...HAWESVILLE...HARDINSBURG...BRANDENBURG...HARTFORD...
LEITCHFIELD...ELIZABETHTOWN...SHEPHERDSVILLE...LOUISVILLE...
LA GRANGE...SHELBYVILLE...TAYLORSVILLE...LAWRENCEBURG...BARDSTOWN...
SPRINGFIELD...HARRODSBURG...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...MORGANTOWN...BROWNSVILLE...HORSE CAVE...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...
FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
335 AM EDT FRI APR 8 2016 /235 AM CDT FRI APR 8 2016/

...FREEZE WARNING IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 10 AM EDT
/9 AM CDT/ SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

GUSTY WEST WINDS ARE EXPECTED LATE THIS AFTERNOON INTO THIS
EVENING IN THE WAKE OF A COLD FRONT. GUSTS AROUND 35 MPH ARE
LIKELY.

TEMPERATURES WILL DROP BELOW FREEZING LATE TONIGHT INTO EARLY
SATURDAY MORNING. A HARD FREEZE IS POSSIBLE IN SOME LOCATIONS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

INZ079-KYZ032-033-035>037-040>043-048-049-057-090745-
JEFFERSON-TRIMBLE-HENRY-FRANKLIN-SCOTT-HARRISON-WOODFORD-FAYETTE-
BOURBON-NICHOLAS-JESSAMINE-CLARK-MADISON-
INCLUDING THE CITIES OF...MADISON...BEDFORD...MILTON...NEW CASTLE...
FRANKFORT...GEORGETOWN...CYNTHIANA...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...NICHOLASVILLE...WINCHESTER...RICHMOND
335 AM EDT FRI APR 8 2016

...FREEZE WARNING IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

TEMPERATURES WILL BE AT OR BELOW FREEZING EARLY THIS MORNING...AND
AGAIN LATE TONIGHT. A HARD FREEZE IS POSSIBLE TONIGHT.

GUSTY WEST WINDS ARE EXPECTED LATE THIS AFTERNOON INTO THIS
EVENING IN THE WAKE OF A COLD FRONT. GUSTS AROUND 35 MPH ARE
LIKELY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

TEMPERATURES ON SATURDAY NIGHT WILL AGAIN DROP BELOW FREEZING IN
SOME LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RAS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 3:50 PM EDTFreeze WatchLMKClark, Crawford, Floyd, Harrison, Jefferson, Orange and 2 more12 hr

Nearby

Freeze Warnings in Kentucky, 2016Freeze Warnings in Indiana, 2016Every freeze warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.